disequilibrium syndromeRegister Today!
- by tspink08 Dec 18, '08does anyone know if the b/p goes up or down in disequilibrium syndrome? i have reasons to believe it goes up, but i'm not sure...searched on internet and can't find anything. a little insight please.
- 3,618 Views
- Dec 18, '08 by DaytoniteDisequilibrium syndrome of dialysis has essentially the same symptoms as cerebral edema: dizzy, faint, lightheaded, ringing in the ears, racing pulse, feeling warm, sweating, nausea, vomiting, yawning, itching and severe muscle cramps (anywhere on the body). It is due to a shift of water to the intracellular spaces as a result of the loss of urea. Actually, I think hypotension is more of the problem because of the loss of water and solutes.
- http://www.ccmtutorials.com/renal/RRT/page5.htm - Dialysis Disequilibrium Syndrome - The dialysis disequilibrium syndrome is a self-limited condition characterized by nausea, vomiting, headache, altered consciousness, and rarely seizures or coma. It typically occurs after a first dialysis in very uremic patients. The syndrome is triggered by rapid movement of water into brain cells following the development of transient plasma hypo-osmolality as solutes are rapidly cleared from the bloodstream during dialysis. The incidence of this complication has fallen in recent years with the more gradual institution of dialysis, and the precise prescription of dialysis to include such variables as membrane size, blood flow rate, and sodium profile.
- Dec 19, '08 by tspink08thanks for the reply. i acutally found out that during dialysis, b/p goes down but during disequilibrium syndrome, b/p goes up... it has an opposite effect. but thanks for the info!
- Aug 20, '10 by mreddyWhat are nursing interventions for someone who has disequilibrium syndrome? I know about raising the plasma osmolality with either 5 mL of 23 percent saline or 12.5 g of hypertonic mannitol, but what about nursing specific interventions?